Switch to: References

Add citations

You must login to add citations.
  1. Probabilistic Regresses and the Availability Problem for Infinitism.Adam C. Podlaskowski & Joshua A. Smith - 2014 - Metaphilosophy 45 (2):211-220.
    Recent work by Peijnenburg, Atkinson, and Herzberg suggests that infinitists who accept a probabilistic construal of justification can overcome significant challenges to their position by attending to mathematical treatments of infinite probabilistic regresses. In this essay, it is argued that care must be taken when assessing the significance of these formal results. Though valuable lessons can be drawn from these mathematical exercises (many of which are not disputed here), the essay argues that it is entirely unclear that the form of (...)
    Download  
     
    Export citation  
     
    Bookmark   1 citation  
  • Justification, Justifying, and Leite’s Localism.Timothy Perrine - 2018 - Acta Analytica 33 (4):505-524.
    In a series of papers, Adam Leite has developed a novel view of justification tied to being able to responsibly justify a belief. Leite touts his view as faithful to our ordinary practice of justifying beliefs, providing a novel response to an epistemological problem of the infinite regress, and resolving the “persistent interlocutor” problem. Though I find elements of Leite’s view of being able to justify a belief promising, I hold that there are several problems afflicting the overall picture of (...)
    Download  
     
    Export citation  
     
    Bookmark  
  • Foundationalism with Infinite Regresses of Probabilistic Support.William Roche - 2018 - Synthese 195 (9):3899-3917.
    There is a long-standing debate in epistemology on the structure of justification. Some recent work in formal epistemology promises to shed some new light on that debate. I have in mind here some recent work by David Atkinson and Jeanne Peijnenburg, hereafter “A&P”, on infinite regresses of probabilistic support. A&P show that there are probability distributions defined over an infinite set of propositions {\ such that \ is probabilistically supported by \ for all i and \ has a high probability. (...)
    Download  
     
    Export citation  
     
    Bookmark  
  • Rational Doxastic Dispositions and the Epistemic Regress Problem.Luis Rosa - 2016 - Dialectica 70 (4):589-607.
    In this paper, I deal with a version of the epistemic regress problem. After rejecting foundationalism as a solution to it, I consider two versions of infinitism. The first one is found to be unacceptable, for it fails both to cohere with certain attributions of justification and also to maintain its internal coherence. The second one avoids both problems, and it is found to be the best way of addressing the epistemic regress problem. As the successful version of infinitism makes (...)
    Download  
     
    Export citation  
     
    Bookmark